Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 14, NWS Shreveport, LA

September 12, 2014Bowie County, Texas

NWS Shreveport, LA issued this flash flood warning at Sep 12, 2014, 4:25 AM CDT for Bowie County, Texas. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 12, 2014, 4:25 AM CDT (09:25 UTC)
Expired
Sep 12, 2014, 6:00 AM CDT
In force
95 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

County Bowie County, TX

The radar

The Shreveport radar (KSHV), 132 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 9.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2014-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2014-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2453 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WGUS54 KSHV 120925
FFWSHV
TXC037-121100-
/O.NEW.KSHV.FF.W.0014.140912T0925Z-140912T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 AM CDT FRI SEP 12 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS...

* UNTIL 600 AM CDT

* AT 422 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DE KALB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO NEAR TWO INCHES ARE POSSIBLE 
IN THE WARNED AREA...WHERE 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN 
SINCE 3 AM THIS MORNING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

&&

LAT...LON 3351 9467 3352 9447 3340 9444 3337 9468

$$

VII

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 3:10 AM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Sep 12, 3:10 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 AM CDT FRI SEP 12 2014

.DISCUSSION...
SCATTERED CONVECTION CONTINUES THIS MORNING ACROSS THE NRN
PORTIONS OF THE REGION. PRETTY TOUGH TO TELL WHERE EXACTLY THE
FRONT IS ATTM...BUT BEST GUESS IS SOMEWHERE IN THE VC OF THE I-20
CORRIDOR. NEVERTHELESS...WIDESPREAD CONVECTION IS EXPECTED ACROSS
MUCH OF THE REGION...WITH THE GREATEST COVERAGE EXPECTED TO SHIFT
FROM AREAS N OF I-20 TO AREAS OF DEEP E TX AND ADJACENT W CENTRAL
AND N CENTRAL LA. COOLER TEMPERATURES WILL BE SEEN ACROSS THE
POST-FRONTAL AREAS OF THE REGION TODAY...WHICH WILL SPREAD ACROSS
THE ENTIRE REGION INTO SATURDAY...EVEN AS RAIN COMES TO AN END
SATURDAY AFTERNOON.

HIGH PRESSURE AT THE SFC ACCOMPANIED BY NEAR-ZONAL FLOW ALOFT ON
THE N SIDE OF THE RIDGE WILL LEAVE US DRY THROUGH SUNDAY...WITH
UNSEASONABLY COOL TEMPS HANGING ON. HOWEVER...ANOTHER WEAK COLD
FRONT WILL MOVE INTO THE REGION LATE MONDAY INTO EARLY
TUESDAY...BRINGING THE POSSIBILITY FOR MORE RAINFALL...AS AN UPPER
DISTURBANCE MOVES SEWD IN WNWLY FLOW ALOFT. RAIN CHANCES WILL HOLD
ON THROUGH MUCH OF THE REMAINDER OF THE WORK WEEK...AND
THEREFORE...MAX TEMPS WILL LIKELY CONTINUE TO HOVER BELOW 90
DEGREES FOR THE ENTIRE FCST PD.

AS A SIDE NOTE...TROPICAL WAVE CENTERED JUST OFF THE FL ATLANTIC
COAST IS PROGGED TO MOVE ACROSS FL AND INTO THE GULF THIS
WEEKEND...AND ACROSS THE GULF EARLY IN THE WORK WEEK. BOTH THE
EURO AND THE GFS ARE NOT DEVELOPING THIS SYSTEM MUCH AS IT MOVES
INTO THE RIO GRANDE VALLEY OF S TX LATE MONDAY. WHILE IT DOES NOT
SEEM TO BE POSING ANY THREAT ATTM...THIS SYSTEM WILL CERTAINLY BEAR
WATCHING OVER THE NEXT SEVERAL DAYS. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  66  80  65  86 /  50  30  20  10  10
MLU  86  68  80  63  83 /  60  50  20  10  10
DEQ  73  61  73  59  79 /  70  30  10  10  10
TXK  77  62  76  60  81 /  70  30  10  10  10
ELD  79  64  75  60  80 /  50  30  10  10  10
TYR  83  64  78  65  87 /  50  30  10  10  10
GGG  85  65  80  65  87 /  50  30  10  10  10
LFK  93  70  85  67  89 /  60  50  30  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12
Hazardous weather outlook, Sep 12, 3:56 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 AM CDT FRI SEP 12 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-130900-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
356 AM CDT FRI SEP 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO GRADUALLY SPREAD
SOUTHWARD TODAY...AS A COLD FRONT MOVES SOUTHWARD ACROSS THE
REGION. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT A NUMBER
OF STORMS MAY PRODUCE VERY HEAVY RAIN...STRONG WIND GUSTS...AND
FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORMS WILL CONTINUE THROUGH INTO SATURDAY BEFORE FINALLY
ENDING SATURDAY AFTERNOON. ANOTHER COLD FRONT WILL BRING SCATTERED
THUNDERSTORMS TO THE REGION ONCE AGAIN FOR THE FIRST HALF OF THE
WORK WEEK. HOWEVER...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 4:19 AM CDTAreal Flood AdvisorySHVBowie3 hr
Sep 12, 4:45 AM CDTAreal Flood AdvisorySHVRed River2 hr

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.